How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46684
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I have a very low libido and when i have intercourse it

Customer Question

I have a very low libido and when i have intercourse it feels like i am a virgin all over again.I do use gel but it still hurts.
I take a lot of medication and wonder if this is the problem.
But i would like to know if there is anything i can take to increase my libido.
many thanks
Heidi
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

at your age of 57, you are most likely after menopause which means your ovaries have stopped making estrogen

this can lead to vaginal dryness and vaginal atrophy which can make intercourse very painful

that is good you are using gel and lubricant. make sure you use plenty of KY jelly

also ask your doctor for vaginal estrogen creams or suppositories such as Vagifem which can help add more estrogen to your vaginal area and help improve vaginal moisture.

in some women, taking estrogen hormone replacement therapy can help improve their libido after menopause at your age.

ask your doctors about these options which I think will help a lot

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Expert:  Dr. David replied 1 year ago.

paroxetine medication can in some patients decrease sex drive and can cause sexual dysfunction and make it harder to climax.

are you taking the paroxetine for depression or anxiety symptoms?